Table of Contents
International Journal of Computational Mathematics
Volume 2014 (2014), Article ID 487465, 6 pages
http://dx.doi.org/10.1155/2014/487465
Research Article

Computation of a Canonical Form for Linear 2D Systems

Department of Mathematics and Statistics, Sultan Qaboos University, P.O. Box 36, Al-Khodh, 123 Muscat, Oman

Received 8 July 2014; Revised 19 November 2014; Accepted 27 November 2014; Published 15 December 2014

Academic Editor: Anh-Huy Phan

Copyright © 2014 Mohamed Salah Boudellioua. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Symbolic computation techniques are used to obtain a canonical form for polynomial matrices arising from discrete 2D linear state-space systems. The canonical form can be regarded as an extension of the companion form often encountered in the theory of 1D linear systems. Using previous results obtained by Boudellioua and Quadrat (2010) on the reduction by equivalence to Smith form, the exact connection between the original polynomial matrix and the reduced canonical form is set out. An example is given to illustrate the computational aspects involved.